Puerto Rico, 2015Flood in Puerto Rico, November 24, 2015
November 24, 2015 · NWS SJU · 1 event in 1 county or zone
Showers and thunderstorms developed over north central Puerto Rico. Light low level winds maintained these showers nearly stationary over Hatillo,producing very heavy rainfall in a short period of time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over north central Puerto Rico. Light low level winds maintained these showers nearly stationary over Hatillo,producing very heavy rainfall in a short period of time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 24, 2:58 PM AST, 6 hours 41 minutes earlier.
Area forecast discussion, Nov 24, 2:58 PM AST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
258 PM AST TUE NOV 24 2015
.SYNOPSIS...LATEST GUIDANCE SUGGESTS THAT THE UPPER LEVEL RIDGE
WILL PREVAIL OVER THE LOCAL AREA THROUGH THURSDAY. THEN AN UPPER
TROUGH WILL DEVELOP ACROSS THE WESTERN ATLANTIC BY
FRIDAY...DIGGING SOUTH INTO THE CARIBBEAN DURING THE WEEKEND.
AVAILABLE MOISTURE WILL REMAIN NEAR NORMAL THROUGH
THURSDAY...INCREASING GRADUALLY ON FRIDAY AND CONTINUING ABOVE
NORMAL THROUGH THE WEEKEND AND INTO THE FIRST FEW DAYS OF NEXT
WEEK.
&&
.DISCUSSION...LITTLE TO NO SHOWER ACTIVITY WAS OBSERVED TODAY
ACROSS THE LOCAL AREA WITH ONLY A FEW SHOWERS OVER THE LOCAL
WATERS. HOWEVER AT THIS TIME...MID AFTERNOON...A FEW SHOWERS LOOK
LIKE THEY WILL POP UP ACROSS PORTIONS OF THE INTERIOR AND
NORTHWESTERN PR AS SATELLITE IMAGERY SHOWS A STEADY INCREASE IN
CLOUDS OVER THOSE AREAS. THIS IS LIKELY DUE TO THE SEA BREEZE
CONVERGENCE AND DIURNAL HEATING.
FOR THE NEXT FEW DAYS...THE AVAILABLE MOISTURE SHOULD BE CLOSE TO
NORMAL...UNTIL FRIDAY...SO THE CHANCES OF MORE SIGNIFICANT
SHOWERS AND A FEW THUNDERSTORMS SHOULD INCREASE ON
WEDNESDAY...REMAINING MARGINALLY UNSTABLE THROUGH THE REST OF THE WEEK.
HOWEVER FOR THE WEEKEND...THE UPPER TROUGH DIGS DOWN TO THE WEST
OF THE LOCAL AREA...POSSIBLY CAUSING GOOD INSTABILITY AND
INCREASING THE CHANCES OF THUNDERSTORMS OVER THE LOCAL AREA AS
THIS UPPER TROUGH COMBINES WITH THE INCREASE IN MOISTURE THAT THE
GFS MODEL IS FORECASTING...WHICH WOULD PUT THE PRECIPITABLE WATER
TO ALMOST 2 INCHES THIS WEEKEND...AND OVER 2 INCHES EARLY NEXT
WEEK.
&&
.AVIATION...PREVAILING VFR DURG THE PRD AT ALL TAF SITES. SCT-BKN
CLDS LYRS FL020...040...080. FEW TOPS 120-140 OVR THE COASTAL WATERS
SURROUNDING THE ISLANDS... ISOLD TOPS ABV 240 W/ISOLD TSRA OVR W AND
NW PR TIL 24/22Z WHERE BRIEF MVFR WITH SCT SHRA AND ISOLD TSRA WILL
REMAIN POSSIBLE. SFC WND LIGHT AND VRB EXCEPT FOR LOCAL SEA BREEZES
TIL 24/22Z ALONG THE COASTAL AREAS. WNDS BLO FL120 MAINLY FM SE 10-
15 KTS...THEN BACKING AND BCMG FM N WHILE INCR W/HEIGHT. NO OTHER
SIG OPERATIONAL IMPACTS ATTM.
&&
.MARINE...SEAS UP TO 5 FEET REPORTED AT THE SAN JUAN BUOY AND
BETWEEN 3 AND 4 FEET AT THE VIEQUES BUOY. THE OFFSHORE ATLANTIC
BUOY IS REPORTING SEAS BETWEEN 5 AND 6 FEET. ACCORDING TO GUIDANCE
AND OBSERVATIONS...SEAS WILL CONTINUE TO SLOWLY SUBSIDE TODAY THEN
INCREASING SLOWLY ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 87 76 87 / 20 30 40 40
STT 76 86 76 86 / 30 30 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&
09/25
Hazardous weather outlook, Nov 24, 6:13 AM AST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
613 AM AST TUE NOV 24 2015
AMZ710>745-PRZ001>013-251015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
613 AM AST TUE NOV 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
.THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY
RAINFALL ACROSS PORTIONS OF THE INTERIOR...NORTH AND WEST PUERTO
RICO THIS AFTERNOON.
.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
THE ATLANTIC BEACHES OF PUERTO RICO AND CULEBRA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER LEVEL TROUGH/LOW WILL AMPLIFY WEST OF THE REGION LATE IN
THE WEEKEND AND EARLY NEXT WEEK. THIS WILL RESULT IN MOIST AND
UNSTABLE CONDITIONS ACROSS THE LOCAL REGION.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT FLOODING AND/OR RIP CURRENTS TO
THE NATIONAL WEATHER SERVICE IN SAN JUAN.
AMZ715-725-VIZ001-002-251015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
613 AM AST TUE NOV 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
BEACHES ALONG NORTHWEST SAINT THOMAS AND NORTHEAST SAINT CROIX.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER LEVEL TROUGH/LOW WILL AMPLIFY WEST OF THE REGION LATE IN
THE WEEKEND AND EARLY NEXT WEEK. THIS WILL RESULT IN MOIST AND
UNSTABLE CONDITIONS ACROSS THE LOCAL REGION.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL
WEATHER SERVICE IN SAN JUAN.
Flood, Hatillo
- When
- November 24, 9:39 PM AST
- Where
- Hatillo County, 4.73 mi N of Hatillo to 4.74 mi N of Hatillo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.488, -66.791
Road PR-2 from Hatillo to Arecibo was reported flooded in front of Sams Club Store.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Montana, November 24 to 25, 20151 death · $233,000 · 8 events
- Winter Storm in Montana, November 24 to 25, 201516 events
- High Wind and Strong Wind in Washington, November 24, 2015$15,000 · 2 events
- High Wind in Nevada, November 24 to 25, 201558 kt wind · 4 events
- Heavy Snow in Oregon, November 24 to 25, 20153 events
- Heavy Snow in California, November 24 to 25, 20153 events
- Heavy Snow in Oregon, November 24 to 25, 20153 events
- Heavy Snow in Nevada, November 24 to 26, 20153 events
- Heavy Snow in California, November 24, 20152 events
- Coastal Flood in California, November 24, 20152 events
- Heavy Snow in California, November 24, 20152 events
- Winter Weather in California, November 24, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608863.